Side effects worse than conditions!!: I hope you are... - NRAS

NRAS
27,568 members31,575 posts

Side effects worse than conditions!!

Louise09
Louise09

I hope you are having a pain free day.

Im taking loads of drugs for my RA and FMS and I am always feeling rubbish. If it's not pain it's fatigue or a migraine or abdominal pain and IBS flares. I'm wondering if the drugs I'm taking are making me worse?

I know we can all forget the level of pain once it's gone but all the side effects of the drugs are making me worse!!!

I'm taking: AM Lyrica 75mg, Omeprazole 20mg, Hydroxychloraquine 400mg, Leflunomide 10mg, HRT.

PM Lyrica 150mg, Amitriptyline 40mg and Sertraline 200mg.

I'm seriously considering coming off all drugs, obviously with professional help.

Has anyone any experience with detoxing?

Lxxx

11 Replies
oldestnewest

I think this is a question only a GP can discuss as they know you and all your medical needs. I wish you well and don't forget it may just be a bug so go to the GP ask for a double consultation and write down your concerns.

Hello there

Yes, that's a shed load of drugs!

I wouldn't just stop them all cold turkey, withdrawal will be a hellish experience.

Can you discuss with docs about reducing some of them? Antidepressants can leave you with appalling withdrawal syndrome, unless reduced very slowly. I know this from experience!

Given the amount of drugs you take, I would think it sensible to reduce one at a time. This way you will know which drug is causing issues.

If it were me, I would discuss each drug with the doc who prescribed it. I believe there are specialist docs who specifically look at patients on complex drug treatments, with a view to helping with side effects. Can't remember name of them though!

I have slowly weaned myself off loads of meds, simply because I felt so awful. At the moment I'm only taking painkillers and 10mg of amitryptiline. I'm not anti meds at all, but I was taking so many drugs that I just felt awful.

I'm waiting to see gastro before adding anything else. Interestingly, my bloods are almost normal now...though I do feel pretty rubbish.

Discuss with docs, and don't go cold turkey on any drug, unless advised.

Hope you feel better soon.

At the risk of sounding repetitive, I recommend genetic screening. It will tell you exactly what you are reacting to by how your body processes drugs and nutrients. I did this because I have a long list of drug allergies but feel it helps with the extreme nature of these drugs. I still have not found any benefit from drugs but this may be due to long wait for diagnoses.

Only experience I have had of trying to reduce dose has been bad with withdrawal effects of more pain , unable to walk, loose bowels and effected vision. I was asked to reduce Pregabalin 50 mg a day which was too much and caused problems so then tried 25mg a day which was better but still made me ill.Of course more discomfort came back after reducing 150 mg a day .

It does need to be done gradually with help of your doctor or you can do yourself damage.

I get what you mean about medication bringing more problems but it's best to have a review of your medication with your doctor.Maybe some of them you no longer need...good luck

I once went through the drugs I take for RA and asthma (about 20), and worked out that most of them were taken to counteract the side effects caused by others!

marie66
marie66
in reply to helenlw7

Agreed! I now take Ramipril as I've got blood pressure issues from RA meds and omeprazole to counteract steroids & gabapentin side effects too!

marie66
marie66
in reply to marie66

Almost forgot the biggie...dompiridom dealing with nausea from Methotrexate jabs!

helenlw7
helenlw7
in reply to marie66

I take losartin and indapamide because of high blood pressure issues from RA meds, alendronic acid and cholecalciferol because of the steroids I take for my joints, and lansoprazole because of the reflux caused by one of the meds, and of course the folic acid for the MTX!

I'd advise sensibility in this Louise, as I'm sure you're aware of the possible consequences. My Pharmacist at the chemist where my scripts are filled offers an annual med review, she obviously has a reminder on my record & just asks if I have time to do it when the time comes. Pharmacists are very clued up on meds, it's their job after all but in my case she's always agreed my meds are necessary & as I have no interactions all's always been well but it occurs to me this service, if your chemist provides it of course, would be a perfect solution for your situation. Alternatively, as there are only 2 specialist RD meds you're prescribed, would your GP be able to go through med interactions with you? As well as others I'm prescribed four of the meds you take (Lyrica, omeprazole, leflunomide & amitriptyline) & I can see there are some obvious side effects which overlap, these could be contributing to the symptoms you list. It may be some tweaking would be all that's needed.

Just a thought, it's just you take some meds which I'm not sure natural alternatives could replace & would hate for you to have very serious potential problems for the sake of someone actually looking as a whole at what you're taking. The thing is we're prescribed meds as symptoms occur & contraindications with our existing repeat meds aren't always considered.

So sorry to hear of your med dilemma. Unfortunately this is a situation that many patients are in.Even a growing number of doctors are realizing that meds too often make you sicker. Getting rid of symptoms does not automaticly mean that your general health and wellbeing is better. If I were in your situation I would try to find a good endo who would make an assessment of your health overall, not just RA. There is actually a worry among doctors that too little attention is given to underlying other diseases in RA patients. Research has shown that only 6 m after diagnosis a significant number of patients develop comorbedities that in fact make their symptoms worse.

There is a good website of a well known scientist that also has a forum where quite knowledgeable people exhange ideas and experiences on dietary modifications and supplements. Might interest you. Good luck 👍🏻

raypeat.com

Hi Louise I am not a big fsn of taking drugs I believe the doctors look down on me because of this as they tell you to weigh the benefits to the side effects they do have a point but some people cannot tolerate side effects I believed there is an allergy test you can do that tells you what you are allergic to

You may also like...